Alert archive / Maine / Gale Watches in 2021
Gale Watch 19, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Nov 10, 2021, 3:20 PM EST. It took effect at Nov 12, 2021, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2021, 3:20 PM EST (20:20 UTC)
- In effect from
- Nov 12, 2021, 12:00 PM EST
- Expired
- Nov 11, 2021, 2:35 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
975 WHUS71 KCAR 102020 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 320 PM EST Wed Nov 10 2021 ANZ050-051-110430- /O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/ /O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 320 PM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-110430- /O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 PM EST Wed Nov 10 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 ft possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
849 WHUS71 KCAR 110329 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1029 PM EST Wed Nov 10 2021 ANZ050-051-111130- /O.CON.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/ /O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1029 PM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-111130- /O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1029 PM EST Wed Nov 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 ft possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
817 WHUS71 KCAR 110735 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 235 AM EST Thu Nov 11 2021 ANZ050-051-112200- /O.CAN.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/ /O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ /O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 235 AM EST Thu Nov 11 2021 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 AM Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-112200- /O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ /O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 235 AM EST Thu Nov 11 2021 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 10 AM Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ VJN/MB
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Nov 10, 11:56 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 10, 11:56 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1156 AM EST Wed Nov 10 2021
.SYNOPSIS...
Low pressure will track across the Gulf of Maine this afternoon.
High pressure will build in from the west late this afternoon
into tonight and crest over the area Thursday. Low pressure will
approach from the Great Lakes on Friday then lift north of the
area Saturday as a secondary low tracks to our south. High
pressure will return on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1150 AM update: Refined PoPs into early afternoon associated
with the deepening low tracking across the Gulf of Maine. Banded
precip in interior Washington County produced some heavier
totals with gauge reports nearly four tenths of an inch and
radar estimates even higher. Still expect precipitation to taper
off in the Downeast region early this afternoon. Further north,
resisted another reduction in PoPs for this afternoon and
maintained isolated showers in Aroostook County this afternoon.
A second shortwave moving towards the Saint John Valley tonight
provides the threat of snow showers and maybe even a dusting. Not
much change for tonight and Thursday. Stratocu and cu fields
are still expected for Aroostook County and less cloud cover
further to the south.
Prev Disc: Models in the near term backed by radar ref still
showing a lgt rn event for Cntrl and spcly Downeast ptns of the
FA this morn as a lead s/wv alf from the lower Great Lks carries
a sfc low across the Gulf of ME. Rnfl amts will be less than a
tenth of an inch, xcpt alg the immediate Downeast Coast where
0.10 to 0.20 inches are xpctd and where PoPs are highest.
Stratiform rnfl will end pretty promptly ovr the S hlf of the FA
by erly to mid aftn as the sfc low moves E toward NS, but a
separate follow-up s/wv from Srn QB will bring sct aftn
instability rn shwrs to msly Nrn ptns of the FA this aftn with
very lgt rn amts. NW winds will increase spcly ovr Wrn ptns of
the FA this aftn as the sfc pres grad increases ovr the Rgn
between the departing sfc low and sfc hi pres from Cntrl Can.
The combo of cldy skies, cooler hi temps, and breezier
conditions will make it feel sig cooler than ystdy aftn.
Otherwise, skies will clr by erly eve across Downeast and Cntrl
ptns of the FA. Nrn areas should see at least partial clrg
ovrngt, but it's not out of the question that bkn-ovc shallow
SC cldnss could hang on across the far North. Breezy conditions
erly eve should diminish to lgt winds ovrngt, but enough llvl
pres grad will cont to prevent much in the way of radiational
cooling conditions late tngt even in protected vly lctns with
near seasonal avg low temps xpctd.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
High pressure building in from the west will bring plenty of
sunshine on Thursday with seasonable temperatures. The gradient
ahead of the high will cause a puffy northwesterly breeze Thursday
morning. Winds will then diminish during the afternoon becoming
tranquil as the high crests over the area. High pressure will slide
east of the region Thursday night as clouds increase ahead of an
approaching occluded front. The occluded front pushing east ahead of
a large low north of the Great Lakes will push into the area on
Friday bringing an increasing southerly wind, and rain spreading
from west to east Friday morning. A weak secondary low may try to
form along the western edge of the Gulf of Maine Friday as the front
presses in. A low level jet ahead of the front will carry ample
moisture north into the area. Vapor from sea surface temperatures
much above normal will contribute to this moisture and rain may be
locally heavy from midday Friday into Friday evening over some
central and southern locations. Winds may be strong along the coast
for a while Friday afternoon into early Friday evening. The front
will push across the area late Friday into Friday evening carrying
the rain east of the area.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Winds will diminish Friday night and some low clouds, fog and
drizzle may linger as a dry intrusion moves in aloft. The upper
trough will move over the area Saturday as the surface low north
of the Great Lakes lifts into western Quebec. Some energy
rounding the bottom of the trough may develop weak secondary low
pressure southeast of the region which could result in some
light rain continuing across the area on Saturday. The secondary
low should consolidate and quickly move northeast and away on
Sunday with a shortwave ridge following and building over the
area. This will bring tranquil conditions and a partly cloudy to
mostly cloudy sky on Sunday. Meanwhile, a new shortwave trough
will be sliding into the Ohio Valley on Sunday, and from there
moving into the northeast Sunday night into Monday possibly
developing low pressure south of the area. This low has the
potential to bring some precipitation as it intensifies and
lifts toward Nova Scotia on Monday and temperatures may be cold
enough for snow across northern and western parts of our area.
Snow may spread further south across the area Monday night as
the low continues to intensify, lift north across the Gulf of
St. Lawrence, and pull cold air and moisture south across our
area in the wrap-around.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: Tdy...all TAF sites VFR lowering to MVFR clgs in lgt
rn first ovr Downeast sites by late morn, then to Nrn TAF sites
in the aftn in sct shwrs. Downeast sites will recover back to
VFR by late aftn. Lgt to mdt NW winds, spcly this aftn.
Tngt...all TAF sites VFR. Nrn TF sites low VFR erly in the eve.
Lgt to mdt NW winds erly in the eve, then lgt for the remainder
of the ovrngt.
SHORT TERM: VFR Thursday into Thursday night. NW winds
diminishing Thursday, becoming tranquil Thursday evening then
increasing from the SE Thursday night. MVFR lowering to IFR
Friday. Increasing SE wind. Southerly LLWS. IFR Friday evening,
possibly improving to MVFR then VFR Late. Wind diminishing
Friday evening. MVFR Saturday into Saturday night, possibly
lowering to IFR for a while in southern areas. Light NW wind.
MVFR north and VFR Downeast on Sunday into Sunday night. Light
NW wind. IFR Monday. Chance of rain, and snow NW. NE to N wind
increasing.
&&
.MARINE...
NEAR TERM: Will cont with the SCA ovr the outer MZ waters for
later this aftn til erly Thu morn. Initially winds will be lgt
ahead of the low advcng ewrd from NW New Eng, but will increase
from the NW behind the low by tngt. Looks like only wind gusts
will reach SCA thresholds ovr the outer waters, with the wind
driven wv fetch to short to result in max wv hts abv 4 ft. Went
with blended wv model guidance for fcst wv hts with wvs composed
of two spectral groups; a very short fetch 3 to 4 sec pd group
advcg NW to SE and a left over background Atlc swell group near
10 sec pd advcg SE to NW.
SHORT TERM: Winds will be below SCA mid morning Thursday into
Thursday night. A gale is likely Friday into Friday evening for
strong S winds. Seas may build up to 8 ft in response to the
gale Friday evening. Winds will diminish Saturday but may reach
SCA over the offshore waters Sunday into Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 AM EST
Thursday for ANZ050-051.
&&
Near Term...VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...VJN/Bloomer
Marine...VJN/BloomerHazardous weather outlook, Nov 10, 2:50 AM EST, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 250 AM EST Wed Nov 10 2021 MEZ001>006-010-011-015>017-029>032-110800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 250 AM EST Wed Nov 10 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system approaching at the end of the week will bring wind and rain Friday into early Friday evening. The best chance for heavy rain will be from the central highlands on south and the best chance for strong winds will be along the coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-110800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 250 AM EST Wed Nov 10 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system at the end of the week will likely bring a gale and high seas Friday into early Friday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.